MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3505700BC |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
02/28/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 700cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with right breast baker grade iii capsular contracture during a physical exam with a medical professional.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
On july 08, 2025, mentor was notified that the patient was scheduled explantation and exchange with mentor gel implants.Date of explantation: (b)(6) 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2025, mentor received information that stated the patient was diagnosed with the capsular contracture as she experienced a high, tight, firm, and painful right breast with superomedial malposition of the right implant.Reason for device explant and/or reoperation: device migration manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 13, 2025, the mentor analysis lab received the suspect medical device for evaluation.On august 25, 2025, mentor completed an evaluation on the returned device.Device evaluation: mentor conducted a visual inspection of the device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Manufacturer¿s reference number: (b)(4).